any had hives or unexplained bruising from tamoxifin?

Options
sdukowitz
sdukowitz Member Posts: 250
I have had unexplained bruising on both legs and also have hives after 5 months on tamixifin .... local gp dr put me on prednisone for ten days to try to clear it up ... didnt help will try to call oncologist office in Anchorage to see if this is an allergy to the tamoxifin and if so why did it not happen sooner getting tired of 3 hr drives each way for oncologist appts so hopefully i can get sime answers via phone
Oh well it stays light here now very late now so I cant complain too much ...snowy roads are gone so dont have to fly every day like with the rads .... so guess i cant complain ... just curious about anyone else getting hives or bruising frim tamoxifin???
...Sue D .

Comments

  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    I have been on Tamoxifen
    I have been on Tamoxifen since Sept 2008 and never that side effect. IN Past I had bad bruising but I was on aniexty med stopped when went off that..

    I HOPE YOU find out what is causing it

    Denise
  • JuJuBeez
    JuJuBeez Member Posts: 332
    Options
    I have been on Tamoxifen
    I have been on Tamoxifen since Aug 2010. I haven't really noticed bruising easier because I've always seemed to have bruises all over. But I DO have really bad eczema (or something yet tbd by dermatologist)covering my right hand, right palm, and now on the top of my right foot. It started after I started using the Tamoxifen, and I just assumed it's from the medicine. In the fine print of the side effects, there is 'skin changes'. YIPPEE. I'm on my third prescription cream for this mess. Nothing makes it go away. Prednisone did help, but it all came back the week after I stopped using it. My dermatologist is going to biopsy it next week. (I HATE the 'B' word!). This stuff on my hand will start out like a rash, then turns into cracking, then peels, looks better for a couple days, then starts over again. It itches like crazy, hurts where it's cracked, and burns when I use soap or shampoo.

    I've used lotion, bag balm, vaseline, aloe, hydrocortisone, cracked heel cream, corn huskers lotion, baby oil, psoriasis cream, calamine, you name it. I put Vaseline on my hand before I need to get my hands wet. Nothing seems to keep it away. It's been two years of looking like I have some strange disease. I hate having to shake hands, and I don't go for pedicures because I don't want anyone to think I have some weird contagious affliction.

    I've had allergy testing done, food and environmental. Nothing showed up that would indicate this is an allergy to something I'm eating or breathing. It's SO frustrating, but I know I could be worse off.

    Please let me know what you find out. I always learn something new from this site.

    Take care!
    Julie
  • gagee
    gagee Member Posts: 332
    Options
    rash from arimidex
    I was on arimidex (sp) for a couple months and had rash on both legs the whole time. Also many side effects so now I am on no pills and pray all will go well.

    Prayers for you to get on the right track. Diana
  • New Flower
    New Flower Member Posts: 4,294
    Options
    gagee said:

    rash from arimidex
    I was on arimidex (sp) for a couple months and had rash on both legs the whole time. Also many side effects so now I am on no pills and pray all will go well.

    Prayers for you to get on the right track. Diana

    Hi Sister
    Hi,
    I have had horrible hives exactly 1 year ago. Initially we thought from Tamoxifen, so was taken off Tamoxifen for 4 weeks. I saw allergist who did patch tests and it turned out to be from Advil. You can see the Hives picture on my expression page. During our investigation we found out that I am now having a lot of allergic reaction to different products. My allergist explained that chemical or drug allergy does not develop fast, it contrast to food , the body slowly becomes reactive and explodes.
    Good luck
  • Frankie Shannon
    Frankie Shannon Member Posts: 457
    Options
    I have been on Tamoxifen
    I have been on Tamoxifen since July 2010 and have not had hives but have had some skin changes like dry patches and weight gain.Hives is not one of the side affects but it does change our systems so any thing can happen,hope fully when you talk to your onc.you get some answers.
    Hugs Frankie
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Options
    gagee said:

    rash from arimidex
    I was on arimidex (sp) for a couple months and had rash on both legs the whole time. Also many side effects so now I am on no pills and pray all will go well.

    Prayers for you to get on the right track. Diana

    I am not on tamox and didn't
    I am not on tamox and didn't know that this might be a side effect. Be sure and talk to your onco about this and I hope that your hives will clear up quickly.


    Sue :)
  • EveningStar2
    EveningStar2 Member Posts: 491 Member
    Options
    datapoint
    I did not have hives from tamoxifen but did have other side effects. I had hives while on radiation and have no idea what caused them. 12 hours of trying to rip my skin off, then medication and gone. Who knows?

    Maureen
  • kirs10
    kirs10 Member Posts: 1
    Options
    Tamoxifen
    Hi-
    I have been on Tamox for a year and a half w/ no problems. All of a sudden I had itchy/ burning hands and then tiny bumps that itched horribly. Turns out the pharmacy gave me a different generic than I had been taking and I was having a reaction to some ingredient that it was compounded with. I had them switch me back to previous one and the problem went away.
    Hope you are doing better soon.
  • Heidi W
    Heidi W Member Posts: 1
    Options
    Hives Tamoxifen
    I just started getting hives after a shower and I have been on Tamoxifen for just over a year. I am going to ask at my next appointment with the doctor. They go away...in 30-60 minutes...but still worry me.
  • Bella Luna
    Bella Luna Member Posts: 1,578 Member
    Options
    Easily bruise, no hives here.
    I have been on tamoxifen a little over two years and I notice if I bump into something, I tend to bruise more easily. Also, the bruise lingers for a while. I wasn't this way before. But... I am also taking a baby aspirin daily at the advice of my oncologist. Oh, no hives here.
  • robang13
    robang13 Member Posts: 333
    Options
    Heidi W said:

    Hives Tamoxifen
    I just started getting hives after a shower and I have been on Tamoxifen for just over a year. I am going to ask at my next appointment with the doctor. They go away...in 30-60 minutes...but still worry me.

    Heidi.... that could be from
    Heidi.... that could be from dry skin!! My son was having the same exact thing!! He would get out of the shower and be covered! Freaked me out until he went to the dermatologist.He was given a script for the itch in a cream form and told to use this over the counter cream 3 times a day for the dryness. It took about 2 months to clear.

    angela
  • robang13
    robang13 Member Posts: 333
    Options
    Sue, hives no, severe
    Sue, hives no, severe itching, yes!! I have a back scratcher because I itch so much!! My skin is horribly dry too. I have never had dry skin in my life. I look like I have old lady skin~ I also bruise a lot easier. I always have a bruise somewhere. Looks like I am being abused! All from tamoxifen!

    Angela
  • Fedeyks
    Fedeyks Member Posts: 6
    Options
    Bruising and Tamoxifen
    Hello Sue D

    I just finished 5 (tough years) of Tamoxifen ... one of the first and long lasting side effects for me was the bruising ... I would tap something, especially on my legs, and I would bruise instantly. There are so many side effects that are not known of this medication. I would get a side effect and once I would figure it out and deal with it, another would come and then go, and it continued like that for 5 years. I just celebrated with a huge party when I wa done. I struggled to stay on it but I made a promise to myself, my family and my Oncologist I would do the 5 years. I feel good that I accomplished it but I could write a book on what it did to me. I do know some people where they don't even know they are on it.

    I wish you the best. Keep track of all changes and don't stop asking questions ....

    Fedeyms
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    some years back pre cancer I
    some years back pre cancer I was on anitdressant..and I would bruise so easily and at the touch of a feather...not sure if connected to that med or not

    Denise